Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 159, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 16, 2015, 10:59 PM CDT for Johnson County, Pettis County, Missouri. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 18, 2015, 4:20 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
516
WGUS43 KEAX 170359
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT TUE JUN 16 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-180359-
/O.NEW.KEAX.FL.W.0159.150617T0359Z-150618T0920Z/
/VLYM7.1.ER.150617T0343Z.150617T0600Z.150617T0920Z.NO/
1059 PM CDT TUE JUN 16 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until late Wednesday night.
* At 10:00 PM Tuesday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 22.5 feet by early Wednesday morning. The river will fall
below flood stage by Wednesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.8 Tue 10 PM 22.5 early Wednesday
morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$2 follow-up statements
285
WGUS83 KEAX 170703
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 AM CDT WED JUN 17 2015
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-180703-
/O.EXT.KEAX.FL.W.0159.000000T0000Z-150618T1542Z/
/VLYM7.1.ER.150617T0310Z.150617T1200Z.150617T1542Z.NO/
203 AM CDT WED JUN 17 2015
The Flood Warning continues for
The Blackwater River at Valley City.
* until Thursday morning.
* At 1:00 AM Wednesday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.3 feet by this
morning. The river will fall below flood stage late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 23.1 Wed 01 AM 23.3 this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$601
WGUS83 KEAX 171512
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 AM CDT WED JUN 17 2015
...The Flood Warning is cancelled for the following river in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-171542-
/O.CAN.KEAX.FL.W.0159.000000T0000Z-150618T1542Z/
/VLYM7.1.ER.150617T0310Z.150617T0630Z.150617T1110Z.NO/
1012 AM CDT WED JUN 17 2015
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 9:00 AM Wednesday the stage was 20.6 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 6:10 AM Wednesday.
* Forecast...The river will continue to fall to 15.4 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 20.6 Wed 09 AM 19.5 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 16, 7:24 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 7:24 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 724 PM CDT Tue Jun 16 2015 .UPDATE... Issued at 717 PM CDT TUE JUN 16 2015 Made a few tweaks to the forecast this evening to account for the drier air gradient laid out horizontally across the center of the forecast area. While much of the area could still see some widely scattered showers/thunderstorms, the better rain chances will remain across more of central MO than the northern portions, including NE KS. Also bumped up overnight lows a degree or so with cloud cover anticipated to stick around through much of the overnight period, leveling off temps after midnight. Despite some partial clearing here and there, the tropical moisture transport will continue throughout the immediate forecast period. && .DISCUSSION... Issued at 444 PM CDT TUE JUN 16 2015 It's another wet day for portions of our forecast area, with more wet days ahead. Pattern across the nation today is rather flat; but despite that, copious amounts of moisture continue to stream north into the Plains States from the Gulf with the help of Tropical Storm Bill. Assisting T.S. Bill with the moisture advection is a modest shortwave trough moving east across the Central and Northern Plains. Locally, a weak frontal boundary was noted laying across central Missouri this morning, just south of our local forecast area. The moisture advection across Missouri has been more than sufficient for the generation of some fairly efficient rain making storms. One storm earlier today brought over 2 inches of rainfall locally to parts of western Johnson County Missouri over several hours. Storms this afternoon have shifted from lifting north northeast to just northeast, paralleling the modest front just south of our area. Through this evening, moisture advection will keep storms bubbling up and paralleling the front from southwest to northeast through this evening. Expect most of the activity to taper off with sunset and the loss of heating, but a few storms may still bubble up overnight if the high precipitable water values across the region find any little bit of lift overnight; from say a weak nocturnal jet. Wednesday...Another cloudy, moist, and possibly rainy day for some. Moisture advection through southern and into central Missouri will continue with another day of scattered thunderstorms across the southeast half of Missouri. Storms will also continue to be effect rain makers, though with shear values even lower tomorrow than today thinking is that there is little severe threat. Thursday...Models continue to show decent agreement on the track of T.S. Bill as it moves across southern Missouri. This leaves much of our forecast area just north of the primary heavy precipitation band currently forecast for southern and eastern Missouri; which is what the forecast has been advertising for a couple of days now. While we could still see some flooding rains, especially in areas south of the Missouri River, areas of far northern Missouri might actually miss much of the rain unless a weak frontal boundary advertised to settle near the Iowa border can generate some activity to the north. Friday and Saturday...conditions will start to dry out a little as the latest model run indicate that the shortwave ridge expected to move into the Plains behind T.S. Bill would keep much of any precipitation at bay for Friday and Saturday. However, with the drier weather might come some truly unpleasant heat and humidity as afternoon highs could reach into the low 90s Saturday. Sunday into next work week...Once again the pattern will be flat enough to possibly allow for weak daily on-again-off-again rain chances through early next week. However, if the ridging across the Central Plains early in the weekend proves strong enough that might keep the region dry through Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 624 PM CDT TUE JUN 16 2015 A few widely scattered showers are out there across eastern KS and east-central MO but are posing no significant impacts to the area terminals and should remain the case through the remainder of the evening hours. However, lowering ceilings and/or visbys overnight could bring conditions into the IFR category, with this potential existing at all four terminals as copious tropical moisture continues to pool into the region. By midday tomorrow, ceilings are anticipated to lift into at least the MVFR to probably VFR category. While storm chances persist overnight through tomorrow, they'll remain widely scattered enough that mention will be included in future TAF updates as needed. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...lg DISCUSSION...Cutter AVIATION...lg
Hazardous weather outlook, Jun 16, 4:58 AM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 AM CDT TUE JUN 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STORMS TODAY ESPECIALLY NEAR AND SOUTH OF INTERSTATE 70. NO SEVERE STORMS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN AND FLOODING POSSIBLE AS FAR NORTH AS US 50 LATER THIS WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 16, 10:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN CENTERVIEW 38.75N 93.85W
06/16/2015 M2.80 INCH JOHNSON MO NWS EMPLOYEE
2.80 INCHES STORM TOTAL. 2.20 INCHES FELL TODAY.
&&
JLEIGHTOThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:49 AM CDT | River Flood Warning | EAX | Cooper | 32 hr |
| Jun 17, 10:02 AM CDT | Areal Flood Warning | EAX | Cooper | 6 hr |
| Jun 17, 4:04 PM CDT | Flash Flood Watch | EAX | Bates, Cooper, Henry, Pettis | 30 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.